×

zbMATH — the first resource for mathematics

Recursive estimates of quantile based on 0-1 observations. (English) Zbl 0764.62068
Summary: The objective of this paper is to introduce some recursive methods that can be used for estimating an \(LD\)-50 value. These methods can be used more generally for the estimation of the \(\gamma\)-quantile of an unknown distribution provided we have 0-1 observations at our disposal. Standard methods based on the Robbins-Monro procedure are introduced together with different approaches of C. F. J. Wu [J. Am. Stat. Assoc. 80, 974- 984 (1985; Zbl 0588.62133)] or H. G. Mukerjee [Ann. Stat. 9, 1020- 1025 (1981; Zbl 0478.62069)]. Several examples are also mentioned in order to demonstrate the usefulness of the methods presented.
MSC:
62L20 Stochastic approximation
62P10 Applications of statistics to biology and medical sciences; meta analysis
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] Barlow R. E., Bartholomew D. J., Bremner J. M., and Brunk H.D.: Statistical Inference Under Order Restrictions. Wiley, London, 1972. · Zbl 0246.62038
[2] Blum J. R.: Multidimensional stochastic approximation procedures. AMS 25 (1954), 737-744. · Zbl 0056.38305
[3] Charamza P.: Stochastic approximation on the lattice. Diploma work, Faculty of mathematics and physics, Charles University Prague, 1984.
[4] Charamza P.: Software for stochastic approximation. Proceedings of the conference ROBUST 1990. · Zbl 0761.62112
[5] Derman C.: Non-parametric up-and-down experimentation. AMS 28 (1957), 795-797. · Zbl 0084.14801
[6] Dixon Mood: A method for obtaining and analyzing sensitivity data. JASA 43 (1948), 109-126. · Zbl 0030.20702
[7] Dupač V.: Quasiisotonic regression and stochastic approximation. Metrika 34 (1987), 117-123. · Zbl 0655.62085
[8] Dupač V., Henkenrath U.: On integer stochastic approximation. Aplikace matematiky 29 (1984), 372-383. · Zbl 0589.62074
[9] Fabián V.: On asymptotic normality in stochastic approximation. AMS 39 (1968), 1327-1332. · Zbl 0176.48402
[10] Holst U.: Recursive estimation of quantiles. Contributions to probability and statistics in honor of Gunnar Blom, Univ. Lund, 1985, pp. 179-188. · Zbl 0575.62074
[11] Lord P. M.: Tailored testing. An application of stochastic approximation. Journal of the American Statistical Association 66 (1971), 707-711. · Zbl 0257.62049
[12] Mukerjee H. G.: A stochastic approximation by observation on a discrete lattice using isotonic regression. AMS 9 (1981), 1020-1025. · Zbl 0478.62069
[13] Nevelson M. B.: On the properties of the recursive estimates for a functional of an unknown distribution function. Limit Theorems of Probability Theory (P. Revezs, Amsterodam, 1975, pp. 227-252.
[14] Robbins H., Lai T. L.: Adaptive design and stochastic approximation. AS 7 (1979), 1196-1221. · Zbl 0426.62059
[15] Robbins H., Lai T. L.: Consistency and asymptotic efficiency of slope estimates in stochastic approximation schemes. Z. Wahrsch. Verw. Gebiete 56 (1981), 329-360. · Zbl 0472.62089
[16] Roth, Josífko, Malý, Trčka: Statistical methods in experimental medicine. Státní. zdravotnické nakladatelství, Praha, 1962, pp. 592.
[17] Sacks J.: Asymptotic distribution of stochastic approximation procedures. AMS 29 (1958), 373-405. · Zbl 0229.62010
[18] Wu C.F. J.: Efficient sequential designs with binary data. Journal of the American Statistical Association 80 (1985), 974-984. · Zbl 0588.62133
[19] Silvapulle M. J.: On the existence of maximum likelihood estimators for the binomial response problem. Journal of the Royal Statistical Society, Ser. B 43 (1981), 310-313. · Zbl 0475.62053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.